By Topic

Effective longitudinal dielectric constant of a rectangular lattice of parallel conducting prolate spheroids

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $31
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Lam, John ; Boeing Military Airplane Company, Organization 1A831, Mail Stop K82‐75, Wichita, Kansas 67277‐7730

Your organization might have access to this article on the publisher's site. To check, click on this link:http://dx.doi.org/+10.1063/1.346835 

The effective longitudinal dielectric constant is calculated for an infinite, three‐dimensional, rectangular lattice of identical, parallel, conducting prolate spheroids. The problem is formulated by means of a matrix equation. The matrix elements are explicitly worked out. The matrix equation embodies all the multipole interactions among the spheroids exactly, and is solved analytically by iteration. An exact solution is obtained formally as an infinite series. It is shown that the interaction effects can be quantified completely by a shift in value of the depolarization factor of the spheroids. In the spherical limit, the results reduce properly to those previously derived directly for a lattice of spheres. In the opposite, acicular limit, the interaction‐shifted depolarization factor is obtained in closed form, and numerical results are presented. The calculation of the effective longitudinal magnetic permeability of a lattice of magnetic prolate spheroids is similar. The magnetic permeability is obtainable from the dielectric constant by simple variable substitutions.

Published in:

Journal of Applied Physics  (Volume:68 ,  Issue: 2 )